| Model Number |
4400602S |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/30/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, during post dilation the balloon of 6mm x 2cm 80 powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 15 atmospheres (atm) rated burst pressure (rbp) after the stent was being implanted.There was no reported patient injury.Initially, the powerflex pro was used for pre dilation and inflated at 8 atm at the first inflation and 15 atm during the second inflation.The lesion was at the left superficial femoral artery (sfa) and the approach was made from the left common femoral artery.The device will not be returned for evaluation as it was discarded due to suspicion for infectious disease.
Additional Manufacturer Narrative
During post dilation the balloon of 6mm x 2cm (b)(4) powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter ruptured at 15 atmospheres (atm) the rated burst pressure (rbp), after the stent was being implanted.There was no reported patient injury.Initially, the powerflex pro was used for pre dilation and inflated at eight atm at the first inflation and 15 atm during the second inflation.The lesion was at the left superficial femoral artery (sfa) and the approach was made from the left common femoral artery.The device will not be returned for evaluation.The product was not returned for analysis as it was discarded due to suspicion for infectious disease.A product history record (phr) review of lot 17649487 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the reported event could not be determined.The vessel containing an implanted stent may have contributed to the reported event.Damage to balloon material may occur when attempting to cross a lesion with a stent already implanted.The stent struts may easily damage balloon material if caution is not met when attempting to cross.It is likely this was a contributing factor to the event reported; however, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.